MAUDE Adverse Event Report: TERUMO EUROPE N.V TERUMO INJECTION FILTER NEEDLE; OPHTHALMIC NEEDLE

TERUMO EUROPE N.V TERUMO INJECTION FILTER NEEDLE; OPHTHALMIC NEEDLE
Model Number NF-3013RBKE05M
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Uveitis (2122); Loss of Vision (2139)
Date of Event 11/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: device quality manager.H6: investigation findings - code 3221 is based upon no sample returned; code 213 is based upon functional testing of the retention sample.H6 - investigation conclusion - code 4315 is based upon evaluation of user facility information and no device return; code 67 is based upon evaluation of the retention sample.The batch records for lot 2412011 ((b)(6)) have been reviewed.The following tests are performed on the product during production: during in-process control in needle assembly, 315 needles are visually inspected per shift for foreign matter.No abnormalities related to this complaint were reported during these inspections.During in-process control in packaging, 40 needles are visually inspected twice per shift for foreign matter.No abnormalities related to this complaint were reported during these inspections.Furthermore, a final visual inspection was performed on (b)(4) pieces.Two (2) products were found with embedded dirt, one in the hub and one in the protector.This is a minor defect and was within the acceptance level.Since these products are sterilised and the particles are embedded, it is very unlikely that this would cause a patient reaction.As part of the final inspection, particulate matter is tested on (b)(4) pieces and a visual inspection on (b)(4) pieces.This was conform the specification.The lal and sterilization cycle were executed according to specification and no observations have been found for these tests.Sample investigation: not returned.Retention samples: all remaining samples ((b)(4) pieces) were visually inspected for foreign matter 10/12/2025 by the naked eye.No defects were found.Based on our investigation including a batch record review and retention sample investigation, no root cause related to our production process has been found.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of terumo europe n.V.(manufacturer) registration no.9681413.
 
Event or Problem Description
Terumo medical corporation received the reported information.The complaint affects filter needles co-packed with vabysmo.The doctor had concerns regarding the quality of vabysmo pfs.The device was involved in an ioi case.The doctor had not reported any specific product quality deficiency.The procedure outcome was final patient impact were unknown.Additional information was received on 06jan2026: ioi is intra-ocular inflammation.In particular, the patient experienced an uveitis.Below is the extract of the medical report: on an unknown date, the patient started therapy with solution for injection in pre-filled syringe faricimab for diabetic macular oedema (dmo) every month, in left eye treatment was administered with the needle included in the package and pfs was used from the start without prior vial use.Date of last dose prior to adverse event (ae) onset was not reported.On an unknown date, it was reported that, she had first 3 doses on a monthly schedule, she attended the clinic to receive the 3rd dose, during the review, before the administration of the 3rd dose, she reported that she experienced vision loss after the administration of the 2nd dose one month ago, total 2 doses were administered prior to event, upon review, there was inflammation in the anterior chamber and on an unknown date, uveitis was diagnosed.On an unknown date, the physician suspect a quality defect with the batch number (suspected product quality issue).Later reported that, the administration of faricimab in this hospital was carried out in a clean room, under aseptic conditions, recommended not to use any more units of this batch at this time and replace them with a new batch.On an unreported date, her vision had recovered spontaneously and treatment with faricimab was stopped and on an unknown date, topical and oral corticosteroids are started.On (b)(6) 2025, visual acuity before the onset of event was 0.5, on same date intraocular pressure was 20 mmhg and after the event on (b)(6) 2025 visual acuity was 0.5 and intraocular pressure was 20 mmhg and optical coherence tomography (oct) showed alterations in retinal pigment epithelium (rpe), low cystoid macular oedema (cme).Ophthalmological examination, fluorescein angiography, slit lamp examination and indirect ophthalmoscope showed mutton-fat keratic precipitates.No sample was taken for culture and sensitivity.

Brand Name
TERUMO INJECTION FILTER NEEDLE
Common Device Name
OPHTHALMIC NEEDLE
Manufacturer (Section D)
TERUMO EUROPE N.V
interleuvenlaan 40
leuven, vlaams brabant 3001
BE  3001
Manufacturer (Section G)
TERUMO EUROPE N.V.
interleuvenlaan 40
leuven, vlaams brabant 3001
BE   3001
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key24053285
Report Number9681413-2025-00012
Device Sequence Number9883604
Product Code QYM
UDI-Device Identifier05413206251223
UDI-Public05413206251223
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K230951
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNF-3013RBKE05M
Device Catalogue NumberNF-3013RBKE05M
Device Lot Number2412011
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2025
Initial Report FDA Received Date01/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SYRINGE (FOR PRODUCT VABYSMO)
Outcome Attributed to Adverse Event Other;
Patient SexUnknown